Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 27, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at May 10, 2011, 1:47 PM CDT for 6 counties in Texas. It took effect at May 11, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2011, 1:47 PM CDT (18:47 UTC)
- In effect from
- May 11, 2011, 12:00 PM CDT
- Expired
- May 11, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX
The radar
The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS84 KSJT 101847 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 147 PM CDT TUE MAY 10 2011 ...FIRE WEATHER WATCH FOR WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY WEDNESDAY AFTERNOON AND EVENING. A DRY LINE AND SURFACE TROUGH WILL MOVE THROUGH THE CONCHO VALLEY AND BIG COUNTRY MIDDAY WEDNESDAY. A COMBINATION OF VERY DRY CONDITIONS...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EVENING... MAINLY ALONG AND WEST OF A STERLING CITY...ROBERT LEE...ANSON...HASKELL LINE. TXZ049-054-064-065-098-113-111100- /O.UPG.KSJT.FW.A.0022.110511T1700Z-110512T0100Z/ /O.NEW.KSJT.FW.W.0027.110511T1700Z-110512T0100Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-JONES- 147 PM CDT TUE MAY 10 2011 ...RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... HASKELL...JONES. * WIND: SOUTHWEST TO WEST 20 FOOT WINDS AROUND 20 MPH...WITH HIGHER GUSTS. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: NOON THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
118 WWUS84 KSJT 110726 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 226 AM CDT WED MAY 11 2011 ...RED FLAG WARNING FOR WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON AND EVENING. A DRY LINE AND SURFACE TROUGH WILL MOVE THROUGH THE CONCHO VALLEY AND BIG COUNTRY MIDDAY TODAY. A COMBINATION OF VERY DRY CONDITIONS...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING... MAINLY ALONG AND WEST OF A STERLING CITY...ROBERT LEE...ANSON...HASKELL LINE. TXZ049-054-064-065-098-113-112030- /O.CON.KSJT.FW.W.0027.110511T1700Z-110512T0100Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-JONES- 226 AM CDT WED MAY 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 049... 054...064...065...098 AND 113... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... HASKELL...JONES. * WIND: SOUTHWEST TO WEST 20 FOOT WINDS AROUND 20 MPH...WITH HIGHER GUSTS. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: NOON THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
638 WWUS84 KSJT 112030 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT WED MAY 11 2011 ...RED FLAG WARNING FOR WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON AND EVENING. TXZ049-054-064-065-098-113-120100- /O.CON.KSJT.FW.W.0027.000000T0000Z-110512T0100Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-JONES- 330 PM CDT WED MAY 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 049... 054... 064... 065... 098... AND 113... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... HASKELL...JONES. * WIND: SOUTHWEST TO WEST 20 FOOT WINDS AROUND 20 MPH...WITH HIGHER GUSTS. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: NOON THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 1:02 PM CDT, 45 minutes earlier.
Area forecast discussion, May 10, 1:02 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 102 PM CDT TUE MAY 10 2011 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... BAND OF SHOWERS EXTENDING ALONG AND EAST OF AN ABILENE...BRADY... JUNCTION LINE AT 1745Z. EXPECT THESE SHOWERS TO PUSH EAST OF THE TERMINALS BY 20Z...AS DRYSLOT AHEAD OF UPPER LOW IN THE 4 CORNERS REGION MOVES NORTHEAST. STRATUS WITH MVFR CIGS OTHERWISE REDEVELOPS TOWARD AND AFTER 05Z....MIDNIGHT ACROSS WEST CENTRAL TEXAS...ENDING 15-16Z AT KSJT AND KABI AS SURFACE TROUGH MOVES THROUGH...BRINGING IN DRIER SURFACE AIR. ISOLATED THUNDERSTORM POTENTIAL AT KSJT 06Z- 12Z...AND AT KBBD AND KJCT 12Z- 18Z. POTENTIAL TOO LOW TO MENTION AT TAFS AT THIS TIME. 04 && .PREV DISCUSSION... /ISSUED 605 AM CDT TUE MAY 10 2011/ AVIATION... /12Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING. SOUTHERLY SURFACE WINDS WILL GUST TO OVER 25KTS AT THE NORTHERN TERMINALS BY MID-MORNING AND TO 20KTS AT THE SOUTHERN TERMINALS BY NOON. CEILINGS WILL LOWER TO MVFR AFTER MIDNIGHT OVER ALL OF WEST CENTRAL TEXAS AS A STRATUS DECK MOVES NORTH OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 90 60 88 60 / 20 20 10 10 10 SAN ANGELO 71 90 60 92 59 / 30 20 10 10 10 JUNCTION 71 86 67 90 64 / 20 30 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL... JONES...NOLAN...STERLING. && 99/99/04
Hazardous weather outlook, May 10, 3:23 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 323 AM CDT TUE MAY 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-110930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 323 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS MOST OF WEST CENTRAL TEXAS. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DEVELOPING ALONG A DRYLINE GENERALLY WEST OF AN OZONA TO SAN ANGELO TO ABILENE TO HASKELL LINE THIS AFTERNOON...THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THE MAIN THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY EVENING.
In the hours before
Special weather statement, May 10, 8:14 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 814 AM CDT TUE MAY 10 2011 TXZ078-101415- SUTTON TX- 814 AM CDT TUE MAY 10 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT FOR SUTTON COUNTY... AT 812 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 17 MILES SOUTH OF SONORA...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 905 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 04
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.